MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. HOYA ISERT 250; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. HOYA ISERT 250; INTRAOCULAR LENS
Model Number HOYA ISERT 250 (+22.50 D)
Medical Device Problem Code Inaccurate Information (4051)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 10/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This initial emdr is being submitted to fda for outside us like products reporting.Manufacturer's codes for patient and device have been entered.Codes for method, results and conclusion are pending completion of complaint product investigation.Once this investigation is completed, a follow-up report will be submitted to fda with the additional manufacturer's codes included.
 
Event or Problem Description
Complaint description: patient got 5 dioptre myopia.Error of predicted refractive.Severe dysphotopsia.Patient impact - additional information: myopia, refractive error, severe dysphotopsia, permanent or negative impact on patient health expected.Secondary surgery required on future date.
 
Additional Manufacturer Narrative
This follow-up #1 emdr is being submitted to fda for outside us like products reporting.Regarding section h6 - manufacturer's codes for patient and device have been reported in the initial report.Codes for method, results and conclusion are pending completion of complaint product investigation.Once this investigation is completed, a follow-up report will be submitted to fda with the additional manufacturer's codes included.Corrected data: section g1-2: manufacturing site contact information has been corrected.Additional information: section h-9: a type 2 recall was determined to be required in iran; however, the execution is pending due to covid-19 lockdown.Capa: 20-0002 was initiated for this corrective action.An additional follow-up report will be submitted to fda as new information is obtained.
 
Event or Problem Description
Complaint description: patient got 5 dioptre myopia.Error of predicted refractive.Severe dysphotopsia.Patient impact: additional information: myopia, refractive error, severe dysphotopsia, permanent or negative impact on patient health expected.Secondary surgery required on future date.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This follow-up #2 emdr is being submitted to fda for a reportable event that occurred outside of the usa.The report includes additional information not available/included in the initial report.Additional information: g6 - type of report - noted as follow-up #2.H2 - type of follow-up - noted for additional information.H6 - added codes for manufacturer's investigation: patient health impact, and investigation.The product was not returned to the manufacturer.The investigation was conducted, with the methods and results as noted below.Capa-20-0002 was opened because of this issue.The following investigative actions were taken: 1) investigation concluded that the refractive error happened during the inspection process and the lots were mixed during manual selection and picking of inspection lots.2) an internal software update was done and validated to block operator from picking more than 1 lot.3) each lot is identified with jig number and the lot traveler is always accompanied with the product.4) effectiveness checks were implemented on the software validations lots and found to be effective.5) the recall was not executed due to covid-19 situation, and thus all products are blocked in iran.
 
Additional Manufacturer Narrative
This follow-up #3 emdr is being submitted to fda for a reportable event that occurred outside of the usa.The report includes corrected information and additional information not available/included in the initial report.The distributor has provided updated information on the patient follow-up / outcome in this case as follows: secondary surgery was performed 10 dec 2019 and patient has recovered.
 
Event or Problem Description

Brand Name
HOYA ISERT 250
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
15335 fairfield ranch rd.
suite 250
chino hills CA 91709
MDR Report Key9527294
Report Number3006723646-2019-00113
Device Sequence Number16240361
Product Code HQL
UDI-Device Identifier04547480480831
UDI-Public04547480480831
Combination Product (Y/N)N
Initial Reporter CountryIR
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberHOYA ISERT 250 (+22.50 D)
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/14/2019
Supplement Date Received by Manufacturer10/14/2019
10/14/2019
10/14/2019
Initial Report FDA Received Date12/27/2019
Supplement Report FDA Received Date04/16/2020
09/01/2021
10/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;